Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 13, 2016, 5:37 PM CDT for 4 counties in Illinois. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 13, 2016, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 105 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:57 PM CDT | TSTM WND DMG | Forrest, IL | COUPLE LARGE TREES DOWN IN AND NEAR TOWN. TIME ESTIMATED FROM RADAR. |
| Jul 13, 5:57 PM CDT | TSTM WND GST 55 | Chatsworth, IL | BLEW TRAILER OVER. |
| Jul 13, 6:00 PM CDT | TSTM WND DMG | Chatsworth, IL | 10 INCH DIAMETER TREE DOWN ON CARPORT. |
| Jul 13, 6:05 PM CDT | TSTM WND DMG | Cullom, IL | LARGE TREE DOWNED. TIME ESTIMATED BY RADAR. |
| Jul 13, 6:22 PM CDT | TSTM WND DMG | 3 E Herscher, IL | LARGE TREE DOWNED ONTO CAR AND HOME. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WUUS53 KLOT 132237
SVRLOT
ILC053-075-091-105-132330-
/O.NEW.KLOT.SV.W.0049.160713T2237Z-160713T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
FORD COUNTY IN EAST CENTRAL ILLINOIS...
LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTHERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 630 PM CDT
* AT 536 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HUDSON TO 6 MILES NORTHWEST OF
RANTOUL...MOVING NORTHEAST AT 40 MPH. AN ADDITIONAL LINE OF
SEVERE STORMS WAS NEAR INTERSTATE 39 MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KANKAKEE...WATSEKA...PAXTON...DWIGHT...FAIRBURY...GIBSON CITY...PIPER
CITY...STOCKLAND...CLAYTONVILLE...GILMAN...HERSCHER...CLIFTON...ONARGA...
MILFORD...ST. ANNE...FORREST...CHATSWORTH...SHELDON...CHEBANSE AND
ODELL.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 203 AND 218.
I-57 BETWEEN MILE MARKERS 258 AND 311.
THIS INCLUDES... KANKAKEE COMMUNITY COLLEGE AND KANKAKEE COUNTY
FAIRGROUNDS AND SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4062 8846 4062 8858 4076 8858 4076 8860
4111 8861 4112 8753 4049 8753 4049 8793
4040 8793 4040 8846
TIME...MOT...LOC 2236Z 195DEG 35KT 4059 8894 4038 8823
HAIL...1.00IN
WIND...60MPH
$$
MTF3 follow-up statements
975
WWUS53 KLOT 132251
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT WED JUL 13 2016
ILC053-075-091-105-132330-
/O.CON.KLOT.SV.W.0049.000000T0000Z-160713T2330Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
551 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR IROQUOIS...FORD...LIVINGSTON AND SOUTHERN KANKAKEE COUNTIES...
AT 551 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEXINGTON TO NEAR CISSNA PARK...MOVING NORTHEAST
AT 55 MPH. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS NEAR PONTIAC
WERE MOVING EAST INTO THE AREA.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KANKAKEE...WATSEKA...PAXTON...DWIGHT...FAIRBURY...GIBSON CITY...PIPER CITY...
STOCKLAND...CLAYTONVILLE...GILMAN...HERSCHER...CLIFTON...ONARGA...MILFORD...
ST. ANNE...FORREST...CHATSWORTH...SHELDON...CHEBANSE AND ODELL.
THIS INCLUDES... KANKAKEE COMMUNITY COLLEGE AND KANKAKEE COUNTY
FAIRGROUNDS AND SPEEDWAY.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 203 AND 218.
I-57 BETWEEN MILE MARKERS 258 AND 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4062 8846 4062 8858 4076 8858 4076 8860
4111 8861 4112 8753 4049 8753 4049 8793
4040 8793 4040 8846
TIME...MOT...LOC 2251Z 236DEG 49KT 4065 8873 4055 8795
HAIL...1.00IN
WIND...60MPH
$$
MTF332
WWUS53 KLOT 132304
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT WED JUL 13 2016
ILC053-075-091-105-132330-
/O.CON.KLOT.SV.W.0049.000000T0000Z-160713T2330Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
604 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR IROQUOIS...FORD...EASTERN LIVINGSTON AND SOUTHERN KANKAKEE
COUNTIES...
AT 604 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF CULLOM TO NEAR CISSNA PARK...MOVING
NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KANKAKEE...WATSEKA...PAXTON...DWIGHT...FAIRBURY...PIPER CITY...STOCKLAND...
CLAYTONVILLE...GILMAN...HERSCHER...CLIFTON...ONARGA...MILFORD...ST. ANNE...
FORREST...CHATSWORTH...SHELDON...CHEBANSE...ODELL AND CISSNA PARK.
THIS INCLUDES... KANKAKEE COMMUNITY COLLEGE AND KANKAKEE COUNTY
FAIRGROUNDS AND SPEEDWAY.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 203 AND 218.
I-57 BETWEEN MILE MARKERS 258 AND 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4062 8846 4076 8858 4076 8860 4111 8861
4112 8753 4049 8753 4049 8793 4040 8793
4040 8827
TIME...MOT...LOC 2304Z 237DEG 54KT 4089 8842 4063 8787
HAIL...1.00IN
WIND...60MPH
$$
MTF980
WWUS53 KLOT 132318
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
618 PM CDT WED JUL 13 2016
ILC053-075-091-105-132330-
/O.CON.KLOT.SV.W.0049.000000T0000Z-160713T2330Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
618 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR IROQUOIS...NORTH CENTRAL FORD...NORTHEASTERN LIVINGSTON AND
SOUTHERN KANKAKEE COUNTIES...
AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DWIGHT TO NEAR SHELDON...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KANKAKEE...WATSEKA...STOCKLAND...CLAYTONVILLE...GILMAN...HERSCHER...
CLIFTON...ONARGA...MILFORD...ST. ANNE...SHELDON...CHEBANSE...CISSNA PARK...
ASHKUM...AROMA PARK...HOPKINS PARK...CRESCENT CITY...DANFORTH...MARTINTON
AND BEAVERVILLE.
THIS INCLUDES... KANKAKEE COMMUNITY COLLEGE AND KANKAKEE COUNTY
FAIRGROUNDS AND SPEEDWAY.
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 275 AND 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4112 8753 4049 8753 4049 8793 4111 8840
TIME...MOT...LOC 2318Z 207DEG 40KT 4109 8834 4072 8761
HAIL...1.00IN
WIND...60MPH
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:10 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 13, 4:10 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Chicago/Romeoville, IL 410 PM CDT WED JUL 13 2016 .MESOSCALE DISCUSSION... 408 PM CDT Watching a well-defined mesoscale storm complex just east/southeast of the Quad Cities which recently produced a 58 mph gust at Moline (MLI) airport and has signatures of severe winds on the NWS DVN radar. Radar indications of strengthening include stronger velocities on the leading edge, backside drying/RIJ, and signs of a wake low/mesohigh developing in its immediate wake. Timing this area of storms would have it possibly clipping southern Lee County by 4:30 pm and more likely to the I-39 corridor of LaSalle County near 5 pm. As noted in previous AFD, the air mass is highly unstable ahead of this with gradually improving shear as mid-level winds strengthen. So expect that at least a scattered wind damage threat to evolve into LaSalle/Livingston Counties between 5 and 6 pm. Corfidi propagation vectors indicate a slight north of east motion, though radar trends are supporting slightly southward of that toward the greater instability. All in all this could balance out to due east for a while and will need to consider expanding the watch slightly northeast. Scattered storms should continue to fester ahead of this near the I-80 corridor, with some likely to develop south of there as well. These will have mainly a brief heavy rain and small hail threat due to their slow moving nature and lack of better shear. MTF && .SHORT TERM... 224 PM CDT Through Tonight... The potential for strong and possibly severe storms continues late this afternoon and into the evening. The local area still appears to be on the eastern side of the most favorable support, with the best deep layer shear to the northwest and the best instability to the southwest. Even so, am expecting there to be enough support locally for at least some localized damaging winds as per most of the upstream reports that have been received so far this afternoon with the activity across Missouri and Iowa associated with a midlevel shortwave and cold front. Timing still appears to be on track for arrival in our western counties in the late afternoon, roughly in the 4 to 6 PM window, then in the metro area toward 7 to 9 PM. For the SVR watch just issued, only the farther southwest counties of the CWA are included at this time, with the option to expand east if necessary. Some isolated popup convection also could develop ahead of the main cluster of activity. Widespread thunderstorms may dissipate toward late evening after passage of the supporting midlevel shortwave and loss of peak heating, but shower activity with a few isolated storms may persist even after midnight ahead of the approaching cold front. Once the front clears the area toward dawn, precip activity should be winding down. Lenning && .LONG TERM... 317 PM CDT THURSDAY THROUGH WEDNESDAY...Thursday should generally be dry though temps may be a bit lower than Wednesday and a tad lower than the previous forecast. The main driver of recent unsettled weather, an anomalously deep upper low over Canada, is beginning to lift to the northeast. By Thursday, the center of the upper low will lift northeast of Hudson Bay while a series of shortwaves rotate around the swrn periphery of the low, with a strong shortwave dropping into the upper Great Lakes. This will bring lowering heights aloft, and thus temps a couple degrees lower for tomorrow. A sfc cold front associated with this wave will push across the region durg the afternoon hours, also ushering in some slightly cooler/drier air, with highs for Thursday expected to be generally in the middle 80s. Another strong shortwave will drop across the Upper Mississippi Valley and western Great Lakes Thursday night and early Friday, bringing a secondary surge of cooler air as well as further lowering heights aloft and deep layer cold advection under nwly flow aloft. The nwly flow aloft will keep conditions cooler into the weekend. Highs on Friday should be the lowest of the period, with highs in the middle to upper 70s. Some moderation is expected to Saturday, with highs in the upper 70s to lower 80s. No pcpn is expected through the daytime hours on Saturday. By Saturday night and Sunday, a nrn stream shortwave may initiate thunderstorm activity over the Upper Mississippi Valley, which could then move into the wrn portions of the CWA as early as early as Saturday night. Depending on the speed and intensity of this wave, there could be the potential for showers and thunderstorms over nrn IL/nwrn IN through the weekend and possibly into Monday. The main signal for the longer term forecast period continues to be the potential for a genuine heat wave by early next week. While the longer range guidance continues to indicate strong upper ridging building across the Central Plains and approaching the Midwest, at this point in time, there is still a lot that could happen to dampen high temperatures through that period. In general, by Tuesday, the large scale pattern would suggest that there is low potential for convective activity immediately over the local area, there is still a chance that some upstream convective activity could generate enough residual cloud cover to keep temps a bit lower than the potential maximums given the strength of the ridge aloft. Little has changed in the long term guidance to suggest that highs early next week may not have the potential to be as high as the middle 90s, assuming full sunshine and no pcpn, confidence is not high enough yet to make sgfnt changes to the going forecast to go much higher than the near 90 degree max temp currently forecast for Tuesday and Wednesday. && .AVIATION... For the 18Z TAFs... Although the best support for widespread organized severe storms would appear to be west of the area this afternoon and evening, conditions do appear favorable for convection to work into the local terminals by late in the day or early evening. The more organized activity would appear to reach the RFD area between 21z-00z and get into the ORD/MDW area after 00z. However, there is also the possibility for more isolated activity to develop earlier in the afternoon ahead of the main lines of storms, and to linger after the main line of storms has passed. Will monitor conditions to see if this isolated activity develops and begins to approach a terminal, but have elected not to mention it in 18z TAFs until and unless timing and location become more certain. Lenning && .MARINE... 224 PM CDT Low pressure lifting out of North Dakota this afternoon and into Ontario by tomorrow will drag a cold front across the lake very late tonight. Showers and thunderstorms are likely tonight ahead of the front, with winds occasionally variable and gusty. Overall, winds will turn from southerly this evening to westerly by morning. The generally westerly component will persist through the weekend, though at times Friday turning more northerly and on Sunday more southerly. Lenning && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 13, 4:05 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT WED JUL 13 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
142115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
405 PM CDT WED JUL 13 2016 /505 PM EDT WED JUL 13 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED TORNADO RISK.
ELEVATED HAIL RISK...UP TO 1 INCH SIZE.
ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
DISCUSSION:
SCATTERED THUNDERSTORMS ARE DEVELOPING ROUGHLY ALONG THE
INTERSTATE 80 CORRIDOR THIS AFTERNOON AND ADDITIONAL THUNDERSTORM
DEVELOPMENT IS LIKELY ACROSS THE AREA THROUGH TONIGHT. LOCALLY
DAMAGING WIND WILL BE THE PRIMARY SEVERE THREAT...BUT THERE IS A
CHANCE FOR LARGE HAIL UP TO ABOUT 1 INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
SATURDAY...
LIMITED THUNDERSTORM RISK.
SUNDAY THROUGH TUESDAY...
LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE THROUGH LATE THIS EVENING.
GENERAL STORM MOTION OF THE DAY:
MOVING EAST AT 40 MPH.
&&
LMZ740>745-142115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
405 PM CDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-142115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
405 PM CDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jul 13, 4:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL PLAINFIELD 41.62N 88.20W
07/13/2016 E0.25 INCH WILL IL PUBLIC
&&
CSpecial weather statement, Jul 13, 5:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT WED JUL 13 2016
ILZ019-032-132300-
LIVINGSTON IL-LA SALLE IL-
513 PM CDT WED JUL 13 2016
...SPECIAL WEATHER STATEMENT FOR LA SALLE AND WESTERN LIVINGSTON
COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCNABB TO NEAR
SECOR...AND MOVING EAST AT 40 MPH. WHILE THESE STORMS HAD A HISTORY
OF SEVERE WINDS FURTHER WEST IN ILLINOIS, THEY HAVE EXHIBITED
A GRADUAL WEAKENING TREND SINCE.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH BRIEF VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
OTTAWA... STREATOR... PONTIAC...
PERU... MENDOTA... MARSEILLES...
OGLESBY... SENECA... SERENA...
LA SALLE... SHERIDAN... UTICA...
GRIDLEY... NORTH UTICA... FLANAGAN...
TONICA... GRAND RIDGE... NAPLATE...
LOSTANT... CORNELL...
THIS INCLUDES... BUFFALO ROCK STATE PARK...ILLINI STATE PARK...
ILLINOIS VALLEY COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...AND
STARVED ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL ILLINOIS.
LAT...LON 4076 8859 4075 8893 4093 8893 4093 8905
4110 8905 4110 8916 4154 8916 4153 8860
4067 8858
TIME...MOT...LOC 2212Z 251DEG 45KT 4119 8916 4071 8920
MTFLocal storm report, Jul 13, 5:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST PERU 41.34N 89.13W
07/13/2016 M63 MPH LA SALLE IL AWOS
&&
CLocal storm report, Jul 13, 5:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL BOLINGBROOK 41.70N 88.08W
07/13/2016 E0.25 INCH WILL IL PUBLIC
NEAR 355 AND BOUGHTON.
&&
CLocal storm report, Jul 13, 5:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL W OTTAWA 41.35N 88.84W
07/13/2016 E0.50 INCH LA SALLE IL TRAINED SPOTTER
30TH AND EAST 14TH.0.25 TO 0.5 INCH HAIL.
&&
CLocal storm report, Jul 13, 5:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 3 NE BOLINGBROOK 41.73N 88.04W
07/13/2016 M0.97 INCH WILL IL COCORAHS
RAIN FELL IN 20 MINUTES
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:32 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 58 min |
| Jul 13, 5:13 PM CDT | Special Weather Statement | LOT | LaSalle | 47 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 59 min |
| Jul 13, 5:55 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 50 min |
| Jul 13, 5:59 PM CDT | Special Weather Statement | LOT | Kendall | 31 min |
| Jul 13, 6:13 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 62 min |
| Jul 13, 6:28 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 47 min |
| Jul 13, 6:47 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 43 min |
| Jul 13, 6:49 PM CDT | Special Marine Warning | LOT | 86 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.